Alert archive / California / High Wind Watches in 2012

High Wind Watch 1, NWS Las Vegas, NV

January 13, 2012Inyo County, California

NWS Las Vegas, NV issued this high wind watch at Jan 13, 2012, 3:07 PM PST for Inyo County, California. It took effect at Jan 15, 2012, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2012, 3:07 PM PST (23:07 UTC)
In effect from
Jan 15, 2012, 4:00 PM PST
Expired
Jan 14, 2012, 3:36 PM PST
In force
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2012-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2012-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4792 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

863 
WWUS75 KVEF 132307
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
307 PM PST FRI JAN 13 2012

...STRONG AND GUSTY WINDS ARE POSSIBLE ALONG THE EAST SLOPES OF
THE SOUTHERN SIERRA AND IN THE OWENS VALLEY SUNDAY EVENING THROUGH
EARLY MONDAY MORNING...

.A PACIFIC STORM IS FORECAST TO MOVE ACROSS THE AREA LATE SUNDAY
AFTERNOON THROUGH EARLY MONDAY MORNING. ALTHOUGH THIS SYSTEM IS
EXPECTED TO BE DRY FOR THE SOUTHERN SIERRA...INCREASED WINDS ARE
LIKELY BY LATE SUNDAY...WITH THE POTENTIAL FOR STRONG AND GUSTY
DOWNSLOPE WINDS DEVELOPING OVERNIGHT SUNDAY INTO EARLY MONDAY
MORNING.

CAZ519-520-141230-
/O.NEW.KVEF.HW.A.0001.120116T0000Z-120116T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
307 PM PST FRI JAN 13 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH
IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING.

* WINDS: WEST WINDS 25 TO 35 WITH GUSTS TO OVER 60 MPH ARE POSSIBLE.

* TIMING: WINDS WILL INCREASE LATE SUNDAY AFTERNOON AND THEN
  CONTINUE INTO EARLY MONDAY MORNING. THE BEST POTENTIAL FOR
  STRONG AND GUSTY WINDS WILL BE BETWEEN 8 PM PST SUNDAY AND 3 AM
  PST MONDAY.

* LOCATIONS: INCLUDING ASPENDALE...THE MID AND LOWER SLOPES OF THE
  SOUTHERN SIERRA ESPECIALLY NEAR THE WEST TO EAST CANYON
  OPENINGS...AS WELL AS THE WESTERN PORTIONS OF THE OWENS VALLEY
  INCLUDING HIGHWAY 395.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS MAY RESULT IN BRIEFLY LOWERED
  VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
  BLOWING SAND. RESIDENCES SHOULD TAKE ACTION TO SECURE TRASH CANS
  AND OTHER LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
2 follow-up statements
249 
WWUS75 KVEF 141222
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
422 AM PST SAT JAN 14 2012

...HIGH WINDS ARE POSSIBLE ALONG THE EAST SLOPES OF THE SOUTHERN
SIERRA AND IN THE OWENS VALLEY SUNDAY EVENING THROUGH EARLY MONDAY
MORNING...

.A PACIFIC STORM IS FORECAST TO MOVE ACROSS NORTHERN CALIFORNIA
LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. ALTHOUGH THIS
SYSTEM IS EXPECTED TO BE DRY FOR THE SOUTHERN SIERRA...INCREASED
WINDS ARE LIKELY BY LATE SUNDAY...WITH THE POTENTIAL FOR STRONG
AND GUSTY DOWNSLOPE WINDS DEVELOPING OVERNIGHT SUNDAY INTO EARLY
MONDAY MORNING.

CAZ519-520-150000-
/O.CON.KVEF.HW.A.0001.120116T0000Z-120116T1500Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
422 AM PST SAT JAN 14 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
MONDAY MORNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY.

* WINDS: WEST WINDS 25 TO 35 WITH GUSTS TO OVER 60 MPH ARE
  POSSIBLE NEAR THE SIERRA FOOTHILLS AT ELEVATIONS BELOW 5000
  FEET. SUSTAINED SPEEDS OF 40 TO 60 MPH WITH GUSTS UP TO 90 MPH
  WILL BE POSSIBLE ON THE EAST SLOPES ABOVE 5000 FEET.

* TIMING: WINDS WILL INCREASE LATE SUNDAY AFTERNOON AND THEN 
  CONTINUE INTO EARLY MONDAY MORNING. THE BEST POTENTIAL FOR 
  STRONG AND GUSTY WINDS WILL BE BETWEEN 8 PM PST SUNDAY AND 3 
  AM PST MONDAY.

* LOCATIONS: INCLUDING ASPENDALE...THE MID AND LOWER SLOPES OF 
  THE SOUTHERN SIERRA ESPECIALLY NEAR THE WEST TO EAST CANYON 
  OPENINGS...AS WELL AS THE WESTERN PORTIONS OF THE OWENS 
  VALLEY INCLUDING HIGHWAY 395.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN 
  ADDITION...STRONG WINDS MAY RESULT IN BRIEFLY LOWERED 
  VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST 
  OR BLOWING SAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS...ESPECIALLY OF HIGH PROFILE VEHICLES...SHOULD BE
PREPARED FOR STRONG AND SUDDEN CROSS WINDS IF PLANNING TO TRAVEL
THROUGH THE OWENS VALLEY DURING THE WATCH PERIOD. RESIDENTS SHOULD
TAKE ACTION TO SECURE TRASH CANS AND OTHER LOOSE OR LIGHTWEIGHT
OUTDOOR OBJECTS. CONTINUE TO MONITOR FORECASTS FOR THE LATEST
INFORMATION.

&&

$$
602 
WWUS75 KVEF 142336
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 PM PST SAT JAN 14 2012

...GUSTY WINDS WILL DEVELOP ACROSS PORTIONS OF THE AREA BY LATE
SUNDAY AFTERNOON AND CONTINUE THROUGH EARLY MONDAY MORNING...

.A PACIFIC STORM IS FORECAST TO MOVE ACROSS NORTHERN CALIFORNIA
LATE SUNDAY AFTERNOON THROUGH EARLY MONDAY MORNING. ALTHOUGH THIS
SYSTEM IS EXPECTED TO BE DRY FOR MUCH OF THE AREA...STRONG
DOWNSLOPE WINDS WILL LIKELY DEVELOP OVER THE MID SLOPES OF THE
SOUTHERN SIERRA AS WELL AS THE WESTERN PORTION OF THE OWENS
VALLEY AND THE EAST SIDE OF THE WHITE MOUNTAINS. IN ADDITION
LOCAL GUSTY WINDS WILL ALSO DEVELOP ACROSS PORTION OF SAN
BERNARDINO COUNTY AND EXTREME SOUTHERN NEVADA.

CAZ519-520-150800-
/O.UPG.KVEF.HW.A.0001.120116T0000Z-120116T1500Z/
/O.NEW.KVEF.HW.W.0001.120115T2100Z-120116T1600Z/
EASTERN SIERRA SLOPES-OWENS VALLEY-
INCLUDING...ASPENDELL...WHITNEY PORTAL...BISHOP...
INDEPENDENCE...LONE PINE...OLANCHA
336 PM PST SAT JAN 14 2012

...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY...WHICH
IS IN EFFECT FROM 1 PM SUNDAY TO 8 AM PST MONDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

* WINDS: WEST WINDS 25 TO 35 WITH GUSTS TO OVER 60 MPH ARE 
  POSSIBLE NEAR THE SIERRA FOOTHILLS AT ELEVATIONS BELOW 5000 
  FEET. SUSTAINED SPEEDS OF 40 TO 60 MPH WITH GUSTS UP TO 90 MPH 
  WILL BE POSSIBLE ON THE EAST SLOPES ABOVE 5000 FEET. 

* TIMING: WINDS WILL INCREASE LATE SUNDAY AFTERNOON AND THEN
  CONTINUE INTO EARLY MONDAY MORNING. THE BEST POTENTIAL FOR
  STRONG AND GUSTY WINDS WILL BE BETWEEN 8 PM PST SUNDAY AND 1 AM
  PST MONDAY WITH A SECONDARY PEAK BETWEEN 4 AM AND 7 AM PST
  MONDAY.

* LOCATIONS: INCLUDING ASPENDALE...THE MID AND LOWER SLOPES OF 
  THE SOUTHERN SIERRA ESPECIALLY NEAR THE WEST TO EAST CANYON 
  OPENINGS...AS WELL AS THE WESTERN PORTIONS OF THE OWENS 
  VALLEY INCLUDING HIGHWAY 395.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN 
  ADDITION...STRONG WINDS MAY RESULT IN BRIEFLY LOWERED 
  VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST 
  OR BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ521-150800-
/O.NEW.KVEF.HW.W.0001.120115T2100Z-120116T1600Z/
WHITE MOUNTAINS OF INYO COUNTY-
336 PM PST SAT JAN 14 2012

...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE WHITE MOUNTAINS OF INYO COUNTY...WHICH IS IN
EFFECT FROM 1 PM SUNDAY TO 8 AM PST MONDAY.

* WINDS: SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL INCREASE LATE SUNDAY AFTERNOON AND THEN
  CONTINUE INTO EARLY MONDAY MORNING. THE BEST POTENTIAL FOR
  STRONG AND GUSTY WINDS WILL BE BETWEEN 8 PM PST SUNDAY AND 1 AM
  PST MONDAY WITH A SECONDARY PEAK BETWEEN 4 AM AND 7 AM PST
  MONDAY.

* LOCATIONS: THE EAST SLOPES...HIGHWAY 168...WESTGARD PASS.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS MAY RESULT IN BRIEFLY LOWERED
  VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
  BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ014-150800-
/O.NEW.KVEF.HW.W.0001.120115T2100Z-120116T1600Z/
ESMERALDA AND CENTRAL NYE COUNTY-
INCLUDING...BEATTY...GOLDFIELD...SILVER PEAK...DYER
336 PM PST SAT JAN 14 2012

...HIGH WIND WARNING IN EFFECT FROM 1 PM SUNDAY TO 8 AM PST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR MAINLY THE EXTREME WESTERN PORTION OF ESMERALDA COUNTY...WHICH
IS IN EFFECT FROM 1 PM SUNDAY TO 8 AM PST MONDAY.

* WINDS: SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS UP TO 60 MPH
  WILL BE POSSIBLE ON THE EAST SLOPES.

* TIMING: WINDS WILL INCREASE LATE SUNDAY AFTERNOON AND THEN
  CONTINUE INTO EARLY MONDAY MORNING. THE BEST POTENTIAL FOR
  STRONG AND GUSTY WINDS WILL BE BETWEEN 8 PM PST SUNDAY AND 1 AM
  PST MONDAY WITH A SECONDARY PEAK BETWEEN 4 AM AND 7 AM PST
  MONDAY.

* LOCATIONS: DYER AND ALONG HIGHWAY 264 IN WESTERN ESMERALDA COUNTY.

* IMPACTS: WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES. IN
  ADDITION...STRONG WINDS MAY RESULT IN BRIEFLY LOWERED
  VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR
  BLOWING SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ523-150800-
/O.NEW.KVEF.WI.Y.0001.120116T0000Z-120116T1400Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
336 PM PST SAT JAN 14 2012

...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 6 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOHAVE DESERT...WHICH IS IN EFFECT FROM
4 PM SUNDAY TO 6 AM PST MONDAY.

* WINDS: SUSTAINED WINDS 18 TO 28 MPH WITH GUSTS TO NEAR 45 MPH.

* TIMING: WINDS WILL INCREASE LATE SUNDAY AFTERNOON AND THEN
  CONTINUE INTO EARLY MONDAY MORNING BEFORE DECREASING.

* LOCATIONS: INCLUDING BUT NOT LIMITED TO BARSTOW...DAGGET AND FORT
  IRWIN AS WELL AS PORTIONS OF HIGHWAYS 15 AND 40.

* IMPACTS: TRAVELERS...ESPECIALLY MOTORCYCLES AND HIGH PROFILE
  VEHICLES SHOULD USE CAUTION AS STRONG CROSSWINDS MAY BE
  ENCOUNTERED AS WELL AS AREAS OF LOWER VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

NVZ019-020-150800-
/O.NEW.KVEF.WI.Y.0001.120116T0000Z-120116T1400Z/
SPRING MOUNTAINS-RED ROCK CANYON-LAS VEGAS VALLEY-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK...
LAS VEGAS...NORTH LAS VEGAS...HENDERSON...BOULDER CITY...
SUMMERLIN...NELLIS...MOUNTAINS EDGE...SEVEN HILLS...BLUE DIAMOND
336 PM PST SAT JAN 14 2012

...WIND ADVISORY IN EFFECT FROM 4 PM SUNDAY TO 6 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE SPRING MOUNTAINS...RED ROCK CANYON AND THE
EXTREME WESTERN PORTIONS OF THE LAS VEGAS VALLEY...WHICH IS IN
EFFECT FROM 4 PM SUNDAY TO 6 AM PST MONDAY.

* WINDS: SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS TO NEAR 50 MPH IN
  THE RED ROCK LOOP AREA AND TO NEAR 45 MPH OVER WESTERN LAS
  VEGAS.

* TIMING: DOWNSLOPE WINDS WILL INCREASE LATE SUNDAY AFTERNOON AND
  THEN CONTINUE INTO EARLY MONDAY MORNING. THE BEST POTENTIAL FOR
  STRONG AND GUSTY WINDS WILL BE BETWEEN 10 PM PST SUNDAY AND 4 AM
  PST MONDAY.

* LOCATIONS: INCLUDE BUT NOT LIMITED TO THE RED ROCK CANYON
  LOOP...BLUE DIAMOND...MOUNTAINS EDGE..PORTIONS OF LAS VEGAS LOCATED
  WEST OF HIGHWAY 215.

* IMPACTS: TRAVELERS...ESPECIALLY MOTORCYCLES AND HIGH PROFILE
  VEHICLES SHOULD USE CAUTION AS STRONG CROSSWINDS MAY BE
  ENCOUNTERED AS WELL AS AREAS OF LOWER VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Jan 13, 2:41 PM PST, 26 minutes earlier.

Area forecast discussion, Jan 13, 2:41 PM PST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
241 PM PST FRI JAN 13 2012

.SYNOPSIS...A WEAK STORM WILL BRING A SLIGHT CHANCE OF SHOWERS
MAINLY TO AREAS SOUTHEAST OF INTERSTATE 15 SUNDAY AND SUNDAY
NIGHT...THEN A COLD FRONT WILL BRING COOLER TEMPERATURES FOR MONDAY
AND TUESDAY. THERE IS SOME POTENTIAL FOR A STRONGER STORM TO IMPACT
THE REGION NEXT WEEKEND.
&&

.SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MOSTLY CLEAR SKIES OVER
THE CWA TONIGHT AS A DRY NORTHWEST FLOW REMAINS ACROSS THE REGION.
FLOW ALOFT TO TURN MORE WESTERLY ON SATURDAY AS A SHORT WAVE TROUGH
PUSHES INTO THE PACIFIC NORTHWEST...WHICH RESULTS IN A CUT-OFF LOW
OFF THE SOUTHERN CALIFORNIA COAST TO BEGIN TO SHIFT EAST TOWARDS THE
COAST. THIS LOW THEN MOVES ACROSS SOUTHERN CALIFORNIA ON SUNDAY...
RESULTING IN A SLIGHT CHANCE OF SHOWERS FOR AREA MAINLY SOUTHEAST
OF INTERSTATE 15 SUNDAY AFTERNOON AND EVENING. AT THE SAME TIME THE
PACNW LOW CONTINUES TO DROP SOUTHEAST WITH THE TROUGH AXIS OF THIS
LOW RUNNING NORTH/SOUTH FROM NORTHERN NEVADA TO NORTHERN IDAHO BY
12Z MONDAY. THE TROUGH WILL THEN SLIDE EAST INTO THE ROCKIES BY 00Z
TUESDAY WITH A TRAILING FEATURE BRINGING A SLIGHT CHANCE OF
SHOWERS TO NORTHERN LINCOLN AND NORTHERN MOHAVE COUNTY EARLY MONDAY
MORNING. DRYING TO TAKE PLACE BY LATE MONDAY INTO MONDAY NIGHT AS
NORTHWEST FLOW ALOFT RE-ESTABLISHES ITSELF OVER THE CWA. ALTHOUGH
LOCAL GUSTY WINDS WILL ONCE AGAIN BE SEEN ALONG THE COLORADO RIVER
VALLEY SATURDAY AFTERNOON...THE MAIN WIND CONCERN DURING THE SHORT
TERM WILL BE THE POSSIBLE DEVELOPMENT OF A DOWNSLOPE WIND EVENT
ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA AND THE OWENS VALLEY
EARLY SUNDAY EVENING INTO EARLY MONDAY MORNING AS THE NORTHERN
TROUGH DROPS INTO THE CWA. WILL ISSUE A HIGH WIND WATCH FOR THIS
AREA WITH THIS PACKAGE. DAYTIME TEMPERATURES WILL BE ABOVE NORMAL ON
SATURDAY WITH LITTLE CHANGE ON SUNDAY...HOWEVER DROP 4-8 DEGREES ON
MONDAY AS THE TRAILING FEATURE/WEAK COLD FRONT MOVES THROUGH THE
AREA DUE TO THE NORTHERN LOW PASSAGE.

.LONG TERM...NORTHWEST FLOW ALOFT SETS UP FROM TUESDAY INTO
WEDNESDAY NIGHT ALLOWING FOR DRY WEATHER. THE MAIN CHALLENGE WILL BE
TEMPS AS THE FLOW ALOFT WILL ALLOW MID AND HIGH LEVEL CLOUDS TO PASS
ON THROUGH ESPECIALLY WEDNESDAY WHEN THEY MAY BE ENOUGH TO TRIM BACK
ON HEATING. GFS BUFR SOUNDINGS SHOW A STRONG INVERSION AROUND 4500
FEET TUESDAY AFTERNOON THAT LOWERS TO 3500 FEET ON WEDNESDAY
AFTERNOON AS AN UPPER RIDGE TRIES TO BUILD MORE INTO SOCAL. THIS
WILL RESULT IN POOR MIXING FOR THE VALLEYS AND THUS TRAP ANY COOL
AIR THERE. HIGHS SHOULD BE NEAR TO A FEW DEGREES BELOW NORMAL
TUESDAY THEN WARM TO A FEW DEGREES ABOVE NORMAL ON WEDNESDAY
ESPECIALLY IN THE HIGHER ELEVATIONS.

THINGS START TO GET A BIT MORE INTERESTING FROM THURSDAY ONWARDS AS
AN EXPECTED PATTERN CHANGE FINALLY TAKES PLACE ACROSS THE WEST AS A
STUBBORN AND PERSISTENT RIDGE ALOFT OVER THE EASTERN PACIFIC FINALLY
GETS PUSHED FURTHER SOUTH TOWARDS THE TIP OF BAJA CALIFORNIA. THE
MAIN STORM TRACK WILL REMAIN AIMED AT THE PAC NW THOUGH...HOWEVER AS
STRONGER IMPULSES MOVE ON THROUGH IT WE SHOULD SEE SOME IMPACT IN
OUR AREA. THE FIRST POTENTIAL FOR THIS APPEARS TO COME ON THURSDAY
AFTERNOON AND EVENING AS A SYSTEM MOVES ACROSS THE PAC NW. THE GFS
AND ESPECIALLY ECMWF INDICATE THE POSSIBILITY OF SOME PRECIPITATION
SPILLING OVER INTO NORTHERN INYO COUNTY. ANOTHER IMPACT COULD BE
GUSTY WINDS AS BOTH MODELS SHOW 40-60 KTS AT 700 MB OVER SOUTHERN
INYO AND SAN BERNARDINO COUNTIES. I DID BUMP UP WINDS BASED ON THIS
BUT A CLOSER LOOK AT THE WINDS AT THE SURFACE AND 850 MB SHOW A POOR
ALIGNMENT OF THE WINDFIELDS DUE TO AN INVERSION STILL PRESENT SO
GUSTS MAY HAVE A HARD TIME MIXING DOWN INTO THE VALLEYS.

AFTERWARDS IT APPEARS WE GET A BREAK NEXT FRIDAY AND THEN TROUGHING
ALOFT STARTS TO DEEPEN ALONG THE WEST COAST WHICH MAY BRING IN
ANOTHER ROUND OF PRECIPITATION FOR NEXT SATURDAY. THIS APPEARS TO BE
A BETTER POSSIBILITY FOR PRECIPITATION ESPECIALLY FOR AREAS NORTH OF
I-15. FOR NOW I BUMPED UP POPS. WEST TO SOUTHWEST FLOW ALOFT IS
PRESENT SO THESE LOOK LIKE WARMER SYSTEMS WITH HIGHER SNOW LEVELS.
850 MB TEMPS SUPPORT MAX TEMPS ABOUT 5 DEGREES ABOVE NORMAL FROM
THURSDAY ONWARDS.
&&

.AVIATION...FOR MCCARRAN...LIGHT WINDS ARE EXPECTED THROUGH SATURDAY
EVENING. A FEW CLOUDS AOA 25K FEET WILL BE AROUND TONIGHT WITH
SCT-BKN CLOUDS AOA 25K FEET ON SATURDAY. A WEAK SYSTEM PASSING BY
SOUTH OF LAS VEGAS MAY DROP CIGS AS LOW AS 8K-12K FEET ON SUNDAY BY
THE LATE MORNING AND AFTERNOON AND ALLOW FOR A SLIGHT CHANCE OF
SHOWERS IN THE MOUNTAINS AROUND THE VALLEY AS WELL AS IN THE DAGGETT
AND PEACH SPRINGS APPROACH CORRIDORS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MAINLY LIGHT WINDS ARE EXPECTED THROUGH SATURDAY
EVENING ACROSS THE AREA EXCEPT IN THE COLORADO RIVER VALLEY FROM
HOOVER DAM TO LAKE HAVASU WHERE NORTHERLY WINDS AT 5-10 KTS WILL BE
AROUND. A FEW CLOUDS AOA 25K FEET TONIGHT WITH SCT-BKN CLOUDS AOA
25K FEET ON SATURDAY. A WEAK SYSTEM PASSING ACROSS SOCAL ON SUNDAY
WILL BRING THE POSSIBILITY OF CIGS AS LOW AS 8K-12K FEET ON SUNDAY
WITH THE POSSIBILITY OF SHOWERS SOUTH OF KDAG-KLAS-KIGM LINE.
DOWNSLOPE WINDS WILL BE POSSIBLE NEAR AND TO THE LEE OF THE SOUTHERN
SIERRA SUNDAY EVENING INTO EARLY MONDAY MORNING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...HIGH WIND WATCH FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING
     FOR CAZ519-520.
&&

JENSEN/STACHELSKI

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Jan 13, 2:03 AM PST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
203 AM PST FRI JAN 13 2012

AZZ002-036-CAZ527-NVZ021-140800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
203 AM PST FRI JAN 13 2012 /303 AM MST FRI JAN 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

LOCALLY GUSTY NORTH WINDS WILL PERSIST IN THE LAUGHLIN BULLHEAD
CITY AREA TODAY...BUT WILL NOT BE AS STRONG AS YESTERDAY. BOATERS
SHOULD EXERCISE CAUTION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PAIR OF STORM SYSTEMS WILL BRING A CHANCE OF RAIN SUNDAY AND
SUNDAY NIGHT FOLLOWED BY BREEZY NORTH WINDS AND COOLER
TEMPERATURES MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

AZZ001-003-CAZ519>526-NVZ014>020-022-140800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
203 AM PST FRI JAN 13 2012 /303 AM MST FRI JAN 13 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT LIKELY THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PAIR OF STORM SYSTEMS WILL BRING A CHANCE OF VALLEY RAIN AND
MOUNTAIN SNOW MAINLY TO AREAS SOUTHEAST OF INTERSTATE 15 SUNDAY
AND SUNDAY NIGHT...FOLLOWED BY BREEZY NORTH WINDS AND COLDER
TEMPERATURES MONDAY AND TUESDAY. THERE IS ALSO A POSSIBILITY OF
DOWNSLOPE WINDS ON THE EASTERN SLOPES OF THE SIERRA SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

MORGAN

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.